Alert archive / Nebraska / High Wind Warnings in 2019
High Wind Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Apr 10, 2019, 4:43 AM CDT for 6 counties in Nebraska; 4 counties in Kansas. It took effect at Apr 11, 2019, 1:00 AM CDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2019, 4:43 AM CDT (09:43 UTC)
- In effect from
- Apr 11, 2019, 1:00 AM CDT
- Expired
- Apr 11, 2019, 9:03 AM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Franklin County, NE, Hall County, NE, Harlan County, NE, Kearney County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 48 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 6:40 AM CDT | SNOW 2 | Minden, NE | |
| Apr 11, 8:30 AM CDT | SNOW 2 | Minden, NE | SNOWFALL AS OF 830AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS73 KGID 100943 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 443 AM CDT Wed Apr 10 2019 ...Intense Winds Tonight through Thursday... KSZ005-006-017-018-NEZ062-074-075-083>085-102100- /O.NEW.KGID.HW.W.0004.190411T0600Z-190412T0300Z/ Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin- Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Grand Island, Minden, Hastings, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 443 AM CDT Wed Apr 10 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 PM CDT THURSDAY... The National Weather Service in Hastings has issued a High Wind Warning, which is in effect from 1 AM to 10 PM CDT Thursday. * TIMING...Overnight tonight through Thursday evening. * WINDS...Sustained north to northwest wind speeds of 30 to 40 mph with gusts of 50 to 60 mph. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility may also be reduced in areas with falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
524 WWUS73 KGID 101938 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 238 PM CDT Wed Apr 10 2019 KSZ005-006-017-018-NEZ062-074-075-083>085-110400- /O.CON.KGID.HW.W.0004.190411T0600Z-190412T0300Z/ Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin- Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Grand Island, Minden, Hastings, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 238 PM CDT Wed Apr 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 PM CDT THURSDAY... * TIMING...Tonight through Thursday evening. * WINDS...Sustained north to northwest wind speeds of 30 to 40 mph with gusts of 50 to 60 mph. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility may also be reduced in areas with falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
201 WWUS73 KGID 110351 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1051 PM CDT Wed Apr 10 2019 KSZ005-006-017-018-NEZ062-074-075-083>085-111200- /O.CON.KGID.HW.W.0004.190411T0600Z-190412T0300Z/ Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin- Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Grand Island, Minden, Hastings, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 1051 PM CDT Wed Apr 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY... * TIMING...Tonight through Thursday evening. * WINDS...Sustained north to northwest wind speeds of 30 to 40 mph with gusts of 50 to 60 mph. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility may also be reduced in areas with falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
567 WWUS73 KGID 110915 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 415 AM CDT Thu Apr 11 2019 KSZ005-006-017-018-NEZ062-074-075-083>085-111800- /O.CON.KGID.HW.W.0004.000000T0000Z-190412T0300Z/ Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin- Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Grand Island, Minden, Hastings, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 415 AM CDT Thu Apr 11 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Until 10 PM this evening. * WINDS...Sustained north to northwest winds of 30 to 40 mph with gusts over 50 mph. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility may also be reduced in areas with falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
785 WWUS73 KGID 111403 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 903 AM CDT Thu Apr 11 2019 ...HIGH WIND WARNING IS CANCELLED... .Still windy today...but not as windy as previously expected. KSZ005-006-017-018-NEZ062-074-075-083>085-111515- /O.CAN.KGID.HW.W.0004.000000T0000Z-190412T0300Z/ Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin- Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Grand Island, Minden, Hastings, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 903 AM CDT Thu Apr 11 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Hastings has cancelled the High Wind Warning. Today will remain windy with northwest winds between 20 to 35 mph...with gusts between 40 and 50 mph. However...sustained winds above 40 mph and wind gusts of 58 mph are no longer expected. Therefore...the High Wind Warning has been cancelled. $$ Kelley
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Apr 10, 12:00 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 10, 12:00 AM CDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1200 AM CDT Wed Apr 10 2019
.SHORT TERM...(This evening through Thursday night)
Issued at 356 PM CDT Tue Apr 9 2019
A strong early spring storm system will track across the region with
freezing rain, sleet, heavy snow, and blizzard conditions from our
northwestern counties and points to the northwest of our forecast
area. There will be heavy winter precipitation with this system, the
forecast struggle centers around the southeastern extent of the
heavy frozen precipitation as there will likely be a rather tight
gradient from very little ice and snow to significant ice and
snowfall amounts. Freezing rain and sleet are also very real
concerns within the warned area given a rapid cool down to below
freezing at the surface is expected several hours before we cool
down the warm nose of air aloft. It appears that this mixed
precipitation may end up being more sleet than freezing rain, but
given that it very well could be falling from elevated
thunderstorms, it could accumulate quickly.
The blizzard warning highlights the counties within our forecast
area that stand the best chance of heavy winter precipitation
although chances will be even higher further to the northwest of our
forecast area. Areas southeast of the current blizzard warning could
still catch periods of ice and snow Wednesday night through Thursday
evening, but amounts are more uncertain and likely will be lighter
than areas further to the northwest. Based on the current storm
track little if any wintry precipitation is expected across our
far southeastern zones from Hebron down to Beloit. The Hastings
and Grand Island area could catch a few rounds of wintry
precipitation making conditions bad for a period of time, but not
necessarily long lasting and have been included within a winter
weather advisory that buffers the blizzard warning to the
southeast. The Tri- Cities will pretty much need a secondary
deformation snow band to form on Thursday to get much snow out of
this system as the primary deformation band Wednesday night/early
Thursday morning will for the most part be northwest of our
forecast area. The wind will be a big problem for areas that do
see some freezing rain and snow as the ice could lead to power
outages and the blowing snow to very poor visibility and possible
road closures.
The severe weather threat Wednesday afternoon/evening will primarily
originate near the triple point over north central Kansas with
storms lifting northeast from there. Most if not all of the
thunderstorms will be elevated with only a small chance at seeing a
sfc based storm right near the triple point and even if we do see a
sfc based storm it is likely to quickly track north of the boundary
and become elevated. Consequently, I hesitate to even mention the
possibility of a tornado given the low probability of getting
surface based thunderstorms. Any tornadic threat is conditional on
getting a storm to form in the warm sector or just ahead of the
front, but again this chance appears very low. The warm sector
appears at though it will be capped and thus large hail to the
size of golfballs will be the primary severe weather threat from
the elevated supercell thunderstorms.
.LONG TERM...(Friday through Tuesday)
Issued at 356 PM CDT Tue Apr 9 2019
The weather will quiet down for a few days with only minor chances
at best for precipitation after we get this storm system out of
the area. The warm up will be gradual with highs still only in the
40s for Friday and Saturday, 50s by Sunday, and then back to the
60s for early next week.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday)
Issued at 1156 PM CDT Tue Apr 9 2019
So far tonight, convection has yet to develop and chances are not
looking overly favorable the next several hours but will monitor.
Otherwise, look for changing weather the next 24 hours with
lowering ceilings and chances for thunderstorms primarily from
mid afternoon through the evening hours. Winds will be gusty from
the east initially, transitioning northeast and toward the north
toward the latter TAF hours. As cold air begins to deepen more so
for KEAR toward 06Z, a precip transition to a wintry mix may
occur.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Blizzard Warning from 7 PM Wednesday to 1 AM CDT Friday for
NEZ039-040-046-047-060-061-072-073-082.
Winter Weather Advisory from 1 AM Thursday to 1 AM CDT Friday
for NEZ041-048-062-074-075-083-084.
KS...Winter Weather Advisory from 1 AM Thursday to 1 AM CDT Friday
for KSZ005.
&&
SHORT TERM...Wesely
LONG TERM...Wesely
AVIATION...FayHazardous weather outlook, Apr 9, 3:42 PM CDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Hastings NE 342 PM CDT Tue Apr 9 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 102045- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 342 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. There is a chance for thunderstorms this evening and tonight, primarily for areas along and north of Interstate 80. A few storms may become strong and produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A powerful spring storm system will impact our region Wednesday through Thursday night, bringing several weather concerns. Wednesday afternoon and evening will see continued chances for thunderstorms and the potential for severe weather. While the entire area could see general thunderstorm activity, areas mainly southeast of a Fullerton to Cambridge line are currently under a Marginal to Slight Risk for severe storms. Large hail and damaging winds are the main threats, but a tornadic storm cannot be completely ruled out in far southern and southeast counties. The main time frame for severe storms Wednesday looks to focus between 3 PM and Midnight. As cold air arrives Wednesday night and Thursday, wintry weather returns as rain changes to freezing rain, sleet and snow, accompanied by intense northerly winds. A blizzard warning is in effect Wednesday evening through Thursday night for areas northwest of a line from Beaver City to St. Paul where snow amounts of 3 to 6 inches locally up to 7 inches are forecast. Due to strong northerly winds sustained at 30 to 40 MPH and gusting 50 to 60 MPH, blizzard conditions and drifting snow are likely at times, which could make travel quite treacherous. Snow will end across the area late Thursday night into Friday morning, as winds gradually subside as well. A winter weather advisory buffers the blizzard warning on the southeast side of the blizzard warned area where lighter snowfall amounts of 1-3 inches will be possible. Although snow should be the main wintry precipitation type, at least a period of sleet and freezing rain is also possible Wednesday night, especially within the blizzard warned area. Generally one to two tenths of an inch of ice accumulation could occur. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight, but may be needed Wednesday afternoon and evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Wesely
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 6:36 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 39 min |
Nearby
High Wind Warnings in Nebraska, 2019High Wind Warnings in Kansas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.